Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 215, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 27, 2000, 8:47 PM EDT for Alachua County, Columbia County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2000, 8:47 PM EDT (00:47 UTC)
- Expired
- Jul 27, 2000, 9:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Alachua County, FL, Columbia County, FL
The radar
The Jacksonville radar (KJAX), 96 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
447 WUUS52 KJAX 280048 SVRJAX FLC001-023-280115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 847 PM EDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ALACHUA COUNTY IN NORTHERN FLORIDA SOUTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA * UNTIL 915 PM EDT * AT 847 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES WEST OF OLENO STATE PARK...OR ABOUT 10 MILES EAST OF ICHETUCKNEE SPRINGS STATE PARK...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGH SPRINGS BY 855 PM EDT... ALACHUA AND LA CROSSE BY 915 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ TRABERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:30 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 27, 8:30 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 830 PM EDT THU JUL 27 2000 CURRENTLY...SHOWERS OVER SOUTHEASTERN GEORGIA AND NORTHEAST FLORIDA ARE BEGINNING TO WEAKEN...AND HOPEFULLY SHOULD DISSIPATE DURING THE NEXT HOUR OR TWO. WILL WAIT UNTIL STORMS DISSIPATE AND THEN UPDATE ZONES TO REMOVE THE MENTION OF EVENING SHOWERS AND THUNDERSTORMS. OTHER WEATHER ELEMENTS LOOKS O. K. COASTAL WATERS ALSO LOOKS O. K. .JAX.. .FL...NONE. .GA...NONE. SCOTT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:50 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 40 min |
| Jul 28, 6:30 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.